Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The minimal normal extension for $ M\sb z$ on the Hardy space of a planar region

Author: John Spraker
Journal: Trans. Amer. Math. Soc. 318 (1990), 57-67
MSC: Primary 47B20; Secondary 47B15, 47B38
MathSciNet review: 1008703
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Multiplication by the independent variable on $ {H^2}(R)$ for $ R$ a bounded open region in the complex plane $ \mathbb{C}$ is a subnormal operator. This paper characterizes its minimal normal extension $ N$. Any normal operator is determined by a scalar-valued spectral measure and a multiplicity function. It is a consequence of some standard operator theory that a scalar-valued spectral measure for $ N$ is harmonic measure for $ R$, $ \omega $. This paper investigates the multiplicity function $ m$ for $ N$. It is shown that $ m$ is bounded above by two $ \omega $-a.e., and necessary and sufficient conditions are given for $ m$ to attain this upper bound on a set of positive harmonic measure. Examples are given which indicate the relationship between $ N$ and the boundary of $ R$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B20, 47B15, 47B38

Retrieve articles in all journals with MSC: 47B20, 47B15, 47B38

Additional Information

Keywords: Harmonic measure, multiplication operator, minimal normal extension
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society